Numerical range and Poncelet property

Hwa Long Gau, Pei Yuan Wu

Research output: Contribution to journalReview articlepeer-review

42 Scopus citations


In this survey article, we give an expository account of the recent developments on the Poncelet property for numerical ranges of the compressions of the shift S(φ). It can be considered as an updated and more advanced edition of the recent expository article published in the American Mathematical Monthly by the second author on this topic. The new information includes: (1) a simplified approach to the main results (generalizations of Poncelet, Brianchon-Ceva and Lucas-Siebeck theorems) in this area, (2) the recent discovery of Mirman refuting a previous conjecture on the coincidence of Poncelet curves and boundaries of the numerical ranges of finite-dimensional S(φ), and (3) some partial generalizations by the present authors of the above-mentioned results from the unitary-dilation context to the normal-dilation one and also from the finite-dimensional S(φ) to the infinite-dimensional.

Original languageEnglish
Pages (from-to)173-193
Number of pages21
JournalTaiwanese Journal of Mathematics
Issue number2
StatePublished - 2003


  • Numerical range
  • Poncelet property
  • Unitary dilation


Dive into the research topics of 'Numerical range and Poncelet property'. Together they form a unique fingerprint.

Cite this